MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482318580
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 02/18/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rod and the tulip dissociated from left iliac bolt.
 
Additional Manufacturer Narrative
Lot# b56552.Method: visual inspection; device history review; complaint history review; risk assessment.Results: the inspection revealed a large indentation on the bone screw head as well as excessive deformation on the edge of the screw head.The large indentation suggests over-torquing of the device possibly during provisional and final tightening, which is supported by the deformation observed on the tulip threads and retaining clip.Additionally the deformation on the edge of the screwhead confirms that high angulation of the screw was present.Conclusion: the most likely of the customer reported event is over-tightening of the blocker at a high angulation during the initial surgery.
 
Event or Problem Description
It was reported that the rod and the tulip dissociated from left iliac bolt.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5495913
Report Number3005525032-2016-00026
Device Sequence Number10831056
Product Code MNH
UDI-Device Identifier04546540598653
UDI-Public(01)04546540598653
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318580
Device Lot NumberB56552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight96